MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TSM-360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Seroma (2069); Anaplastic Large Cell Lymphoma (3264)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The events of lymphoma alcl and seroma-late are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling addresses: potential adverse events that may occur with silicone gel-filled breast implant surgery include: implant rupture, capsular contracture, reoperation, implant removal, pain, changes in nipple and breast sensation, infection, scarring, asymmetry, wrinkling, implant displacement/migration, implant palpability/visibility, breastfeeding complications, hematoma/seroma, implant extrusion, necrosis, delayed wound healing, breast tissue atrophy/chest wall deformity, calcium deposits, and lymphadenopathy.Based on information reported to fda and found in medical literature, a possible association has been identified between breast implants and the rare development of anaplastic large cell lymphoma (alcl), a type of non-hodgkin¿s lymphoma.Women with breast implants may have a very small but increased risk of developing alcl in the fluid or scar capsule adjacent to the implant.Alcl has been reported globally in patients with an implant history that includes allergan¿s and other manufacturers¿ breast implants.You should consider the possibility of alcl when you have a patient with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for alcl, collect fresh seroma fluid and representative portions of the capsule, and send for pathology tests to rule out alcl.If your patient is diagnosed with peri-implant alcl, develop an individualized treatment plan in coordination with a multi-disciplinary care team.Because of the small number of cases worldwide, there is no defined consensus treatment regimen for peri-implant alcl.Seroma: potential adverse events that may occur with silicone gel-filled breast implant surgery include: implant rupture, capsular contracture, reoperation, implant removal, pain, changes in nipple and breast sensation, infection, scarring, asymmetry, wrinkling, implant displacement/migration, implant palpability/visibility, breastfeeding complications, hematoma/seroma, implant extrusion, necrosis, delayed wound healing, breast tissue atrophy/chest wall deformity, calcium deposits, and lymphadenopathy.
 
Event or Problem Description
Explanting physician reported left side capsule seroma developed approximately 3 years after implantation.After negative testing, patient returned for explantation of implant approximately 8 months later.Left sided seroma fluid sent for cytology and left sided capsule sent for histology at time of surgery.Histology also noted a collapsed open cyst.The event will be captured as alcl lymphoma as pathological markers confirming alcl have been received.
 
Additional Manufacturer Narrative
Allergan is submitting this follow-up mdr in accordance with 21 cfr 803 following the recall of biocell® textured breast implants and tissue expanders in relation to the uncommon incidence of breast implant-associated anaplastic large cell lymphoma (bia-alcl).Allergan did not submit this mdr within 30 days of allergan¿s decision to initiate the remedial action.Allergan has initiated an investigation to address late mdrs submitted related to 2011068-7/2/19-001-r.
 
Event or Problem Description
Allergan is submitting this follow-up mdr in accordance with 21 cfr 803 following the recall of biocell® textured breast implants and tissue expanders in relation to the uncommon incidence of breast implant-associated anaplastic large cell lymphoma (bia-alcl).

Brand Name
INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key8019668
Report Number9617229-2018-08644
Device Sequence Number1640152
Product Code FTR
UDI-Device Identifier10888628033948
UDI-Public10888628033948
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTSM-360
Device Catalogue NumberTSM-360
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2011068-7/2/19-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;